Taken low dose by mistake

I've been feeling very achy over the last few days and put it down to being flooded in December, although I was doing very well until this week. When I was filling my dosette box last night I realised I had put some 1mg tablets in with the 5mg tablets. (Why are the boxes and tablets so similar!) I have reduced to 7mg, but for the last few days have been taking 3 by mistake. I have gone back to 7 today but I'm concerned that I have caused a flare. I'm so annoyed at myself because I have not had any problems reducing so far. Has anyone else made this mistake?

12 Replies

oldestnewest
  • Hiya

    Don't worry!

    No I haven't but have to agree that the boxes can be very confusing at times - especially when the pharmacy also keep changing their suppliers!

    You aren't the first, and you most certainly won't be the last! Hopefully as it was only a week you won't have done any lasting damage, and will soon recover.

    I do my box once a week like you- and try to make sure I've got nothing else on my mind at same time - not always easy. What exciting lives we lead🙄

  • I bet at some time or other everybody has done something similar - either miscounted or forgotten a couple of doses.

    Do you feel better today? Perhaps you could take a couple of mg more for a couple of days to make up for what you missed? If you are back to your correct dose it should catch a flare - especially if you were still reducing to find your lowest dose that manages the symptoms. It is quite likely that you could manage on, say, 4 or 5mg but you just haven't found out yet. And the big drop from 7 to 3 - a more than 50% drop - will probably have led to some "steroid withdrawal rheumatism" - so it may be that rather than a flare which usually takes a few days to appear while steroid withdrawal starts immediately you take the lower dose.

    A good way to avoid the mistake is to get a felt tip pen and write the dose on the cardboard pack in large numbers. I know what you mean though - my 3 different doses of pred are identical sizes and identical packs with only slightly varying shades of pale yellow with tiny numbers stamped on them. No man would notice the difference in shades!

  • Thank you, that has reassured me. I don't feel any worse today, so hopefully it's withdrawal. I will get the permanent marker out!

  • My strategy is to remove the foils from the box and band them together with a rubber band: red band for 5s and blue band for 1s. So far, I haven't made a mistake - as far as I know ;). For 2.5s I split 5s and put them all in a small plastic pill box.

  • Thank you, I feel so stupid. I took more than I should once when I was on 11mg. I took 15mg - three 5s instead of two 5s and a 1. I need to concentrate more!

  • Don't feel stupid! I have to take evening tablets too and couple times have taken the morning ones instead (ha)! And 'concentration' can be one of our problems anyhow, so don't worry! (e~e)

  • I completely forgot my dose on xmas day. Took me at least a week to get back on track! What fun we have 😂

  • Hi, don't worry, good idea to take couple more to make up for it and the marker pen PMRpro suggested, take care :-)))

  • Yes!!!

  • I also have an alarm set on my phone. The morning and evening doses are (almost) no problem although I admit to occasionally forgetting the morning ones with my first cup of tea! However, the mid-afternoon one was awful - it doesn't fit with a meal or any other regular activity so I set a repeat alarm on my phone for 4pm.

  • That is EXACTLY what happened to me! I believe I had started a flare as well, and when I went back to 7mg it didn't help! I went back to 10, and lowered it by .5 every 2-3 weeks. This happened end of September. I now just started 6mg today so we'll see how this goes. Increase the pred a little more and see how you feel. You can always just stay on that dosage for a shorter period of time.

  • Thanks Reneej, how long did you take 3mg by mistake?

You may also like...